MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO2 CATHETER WITH SHERLOCK TLS TECHNOLOGY 5F; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO2 CATHETER WITH SHERLOCK TLS TECHNOLOGY 5F; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported "rn was inserting a picc line in right basilic vein.She accessed the vein with 21g needle.She got steady blood flood dripping out.She inserted the introducer flexura wire but it would not advance smoothly.She couldn¿t recall how much she got in, but it was more than the needle length.She started to retract the wire, but met resistance so she retraced needle and wire together but only the needle would retract.She noticed that distal to the needle tip the wire was no longer intact.It was unraveling but still connected.She stopped and had a physician come in.He made a tiny incision and they were able to remove the whole wire.A picc was placed on the left arm.".
 
Event or Problem Description
It was reported "rn was inserting a picc line in right basilic vein.She accessed the vein with 21g needle.She got steady blood flood dripping out.She inserted the introducer flexura wire but it would not advance smoothly.She couldn¿t recall how much she got in, but it was more than the needle length.She started to retract the wire, but met resistance so she retraced needle and wire together but only the needle would retract.She noticed that that distal to the needle tip the wire was no longer intact.It was unraveling but still connected.She stopped and had a physician come in.He made a tiny incision and they were able to remove the whole wire.A picc was placed on the left arm.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history, applicable previous investigation(s), labeling, applicable manufacturing records, returned sample evaluation, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a frayed guidewire was confirmed and the cause was determined to be use related.The product returned for evaluation was 0.018" x 50cm guidewire within a 21ga introducer needle.The investigation findings are consistent with damage caused by retraction of the guidewire against the bevel of the introducer needle.The returned product sample was evaluated and the guidewire was confirmed to be broken with the coil wire being unraveled.It appeared that the inner core wire had broken which allowed the outer coil wire surrounding it to unravel.Microscopic examination of the fracture sites revealed the following: shearing of the wire at the break which was indicative of direct contact with a hard-edged instrument (such as an introducer needle).Biological material was also seen on the wire which may have contributed to the observed guidewire fracture as retraction of the wire together with the biological material could have caused the pieces to become stuck.Normal movement of the guidewire is away from the sharpened bevel and will not damage the wire.If the guidewire direction is reversed, the guidewire is then pulled against the sharpened edge of the needle bevel and can cause shearing damage of the wire and/or cause the wire to become stuck within the needle.An examination of the wire structure revealed no potential damage/defect related to manufacture of the product.A lot history review (lhr) of reez3475 showed no other similar product complaint(s) from this lot number.H3 other text : evaluation findings are in section h.11.

Brand Name
POWERPICC SOLO2 CATHETER WITH SHERLOCK TLS TECHNOLOGY 5F
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11675553
Report Number3006260740-2021-01344
Device Sequence Number11537131
Product Code LJS
UDI-Device Identifier00801741035760
UDI-Public(01)00801741035760
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number9295108D
Device Lot NumberREEZ3475
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2021
Initial Date Received by Manufacturer 03/23/2021
Supplement Date Received by Manufacturer06/09/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date07/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;